British Liver Trust
12,899 members6,334 posts

Liver

Am nicky 28 . Have been addicted to codien for number of years and i paracitmol along with this . At one point was taking up to 50 tablets a day . I got down to 4 codien a day without paracitmol. Since being ill for 11months.am bad.on them again i got better march ... i am not ill again With nausea and vomiting and diarrhoea and sleeping all the time right upper pain . My doctor.ordered blood test . I got my results 17th october 2017 . He said somethink was inflammed my liver fuction test was high and that i am going to be seen at my local hospital with in 2 weeks for a scan Now i thought paracitmol affected kidneys So have always thought oh am fine my kidneys are fine Now am reading things today it can actually cause liver failure and i am gutted have let it get this far i am ringing doctor tomorrow to tell him that i think i know what it is and that its the paracitmol i take 4 codien and 4 paracitmol every 4 hours unless am asleep . I suffer with back spasims my hands and feet always swell i cant drink as i was ill in 2013 with acute pancreatitis and since 2013 my health as been bad . Am 28 years of age with a 11 year child am now panicking as i dont know whats to.come my doctors last words were to wait for a letter i will see u in 2 weeks and we should of results of scan and to keep an eye out incase i go yellow . Anyone in same situation

4 Replies
oldestnewest

no but if you stop the tablets you will help your liver immediately. in normal levels most of us with liver disease can take paracetemol.. so even if you cut down it would help. as you say best to be honest with gp.. so they know what they are treating.

sometimes the liver can improve if the aggravating factor is taken away... i will cross fingers that you can stay off tablets and you will feel the benefits.

are you taking them for pain or what???

best wishes cazer.

1 like
Reply

When i first started taking them was for pain .. but past couple years no am taking them together with codien just for the buzz . And they calm me down as cant go and have a drink or nothink . But ye am cuttin paracitmol out now . Dont even know why i take them because its the codien what gives yeh the buzz . Not the paracitmol . X

1 like
Reply

Nicky the best thing you can do, as you’ve said, is be honest with your GP. Tell them about all the over the counter medicine you take. Our liver has to process everything we take. And it has no nerve endings so you can’t feel pain of early damage. But it can repair itself if you can stop the tablets. You might need your GPs help to come off the tablets if you are addicted to them. So please do tell your GP. They will be pleased to have something to go on and help you. Xxx

1 like
Reply

Yes, I was in exactly the same situation 12 years ago. I had muscle spasms in my back and went to the doctor and was prescribed 1gm paracetamol every 4 hours. The pain was so bad I was waiting to take the next tablet. I became tired , listless- all the symptoms we all know as signs of liver problems. As time went on my immune system became low and I developed shingles, so then another medication (I forget which). By then I was attending the hospital, this is in Spain so I was never very sure what they were looking at. The doctor there told me also if I became ill to come in right away. I did become jaundiced and went to the doctor, who told me to go straight to the hospital,whichI did. The next day I was helicoptered to Valencia and had a liver transplant. I was very lucky and I have been looked after very well up to this day. I have had it confirmed that it was the paracetamol which destroyed my liver, so I can only suggest that you stop any tablets and find a therapist for your back - physiotherapist, massage, chiropractor. Anything but pills!

1 like
Reply

You may also like...